Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    In Pain (migraines)
    avatar
    bedwards5 posted:
    Help, I feel like I am always in pain. I am 31 year old female. I get a horrible migraine every 2 days. So its like I have a migraine one day then the next I am fine and then the next another migraine. My doc gave me Fioricet to start taking. It said to only take 1 but 1 just don't help so I take one then about a hour later I take another one. After about a hour my head starts to get a little better but don't go away. This is getting crazy. I feel like this will never end. I use to get migraines like once every month or so. I was in a wreck 4-30-11 in which I hit my the left side of my head. My doc is sending me to a specialist ( just waiting on the appt.) but I was wondering if anyone else has suffered like this. thanks
    Reply
     
    avatar
    allie_bf responded:
    Fioricet, like many pain relievers, can cause a rebound headache effect. Taking more of the medication will not only not help, it will make your headaches come back over and over again. If it's going to be a short time before your specialist's visit, focus on spacing out your doses of Fioricet, and don't take them ahead of schedule since that's only making matters worse. If it's going to be awhile before you can get in to see the specialist, let your primary MD know that you need some interim relief. If he/she has not addressed the issue of preventative medications and/or migraine-specific rescue medications (e.g. the triptan class, including Imitrex, etc.,) you may want to ask if a trial prescription might be considered .

    Did you have the headaches prior to the accident? If not, especially you were not at fault in the accident, you may be able to have the auto liability coverage (yours or the other driver's) cover any specialist's bills, outpatient tests, and prescriptions.
     
    avatar
    bedwards5 replied to allie_bf's response:
    Thanks for the reply. I did call my doc today to tell him that the fioricet wasn't working. and waiting on him to get back to me which will probably be tomorrow since his office is closed now. yes I had headaches before the accident just not as bad as they are now. now they are more intense and more often. the accident was my fault in the laws eyes.
     
    avatar
    carpetcrawler5 replied to bedwards5's response:
    Try drinking coffee right away the next time your pain comes back.


    Helpful Tips

    Supplements for headachesExpert
    A lot of my patients ask about herbal supplements for headaches. There are very few studies of supplements for headaches, but there are ... More
    Was this Helpful?
    53 of 70 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Pain Disorders Center